Opuscula Math. 39, no. 6 (2019), 839-862
https://doi.org/10.7494/OpMath.2019.39.6.839

 
Opuscula Mathematica

On existence and global attractivity of periodic solutions of nonlinear delay differential equations

Chuanxi Qian
Justin Smith

Abstract. Consider the delay differential equation with a forcing term \[\tag{\(\ast\)} x'(t)=-f(t,x(t))+g(t,x(t-\tau ))+r(t), \quad t \geq 0\] where \(f(t,x): [0,\infty) \times [0,\infty) \to \mathbb{R}\), \(g(t,x): [0,\infty) \times [0,\infty) \to [0,\infty)\) are continuous functions and \(\omega\)-periodic in \(t\), \(r(t): [0,\infty) \to\mathbb{R}\) is a continuous function and \(\tau \in (0,\infty)\) is a positive constant. We first obtain a sufficient condition for the existence of a unique nonnegative periodic solution \(\tilde{x}(t)\) of the associated unforced differential equation of Eq. (\(\ast\)) \[\tag{\(\ast\ast\)} x'(t)=-f(t,x(t))+g(t,x(t-\tau)), \quad t \geq 0.\] Then we obtain a sufficient condition so that every nonnegative solution of the forced equation (\(\ast\)) converges to this nonnegative periodic solution \(\tilde{x}(t)\) of the associated unforced equation(\(\ast\ast\)). Applications from mathematical biology and numerical examples are also given.

Keywords: delay differential equation, periodic solution, global attractivity.

Mathematics Subject Classification: 34K13, 34K20, 34K25.

Full text (pdf)

  1. R.P. Agarwal, L. Berezansky, E. Braverman, A. Domoshnitsky, Nonoscillation Theory of Functional Differential Equations with Applications, Springer, New York, 2012.
  2. L. Berezansky, E. Braverman, A. Domoshnitsky, First order functional differential equations: nonoscillation and positivity of Green's functions, Funct. Diff. Equ. 15 (2008), 57-94.
  3. L. Berezansky, E. Braverman, L. Idels, Nicholson's blowflies differential equations revisited: Main results and open problems, Appl. Math. Model. 34 (2010), 1405-1417.
  4. L. Berezansky, E. Braverman, L. Idels, Mackey-Glass model of hematopoiesis with monotone feedback revisited, Appl. Math. Comput. 219 (2013), 4892-4907.
  5. F. Brauer, C. Castillo-Chávez, Mathematical models in population biology and epidemiology, Texts in Applied Mathematics, vol. 40, Springer-Verlag, New York, 2001.
  6. E. Braverman, S.H. Saker, On a difference equation with exponentially decreasing nonlinearity, Discrete Dyn. Nat. Soc. (2011), Art. ID 147926, 17 pp.
  7. H.-S. Ding, M.-X. Ji, Pseudo-almost periodic solutions for a discrete Nicholson's blowflies model with harvesting term, Adv. Difference Equ. (2016), Paper no. 289, 11 pp.
  8. A. Domoshnitsky, Maximum principles and nonoscillation intervals for first order Volterra functional differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 15 (2008), 769-814.
  9. S.A. Gusarenko, A.I. Domoshnitskii, Asymptotic and oscillation properties of first order linear scalar functional-differential equations, Differentsial'nye Uravneniya 25 (1989), 2090-2103.
  10. I. Györi, G. Ladas, Oscillation Theory of Delay Differential Equations, Oxford University Press, New York, 1991.
  11. D.D. Hai, C. Qian, On global convergence of forced nonlinear delay differential equations and applications, Differ. Equ. Appl. 9 (2017), 13-28.
  12. G. Kiss, G. Röst, Controlling Mackey-Glass chaos, Chaos 27 (2017), 114321, 7 pp.
  13. M. Mackey, L. Glass, Oscillation and chaos in physiological control systems, Science 197 (1977), 287-289.
  14. R. Olach, Positive periodic solutions of delay differential equations, Appl. Math. Lett. 26 (2013), 1141-1145.
  15. S. Padhi, S. Pati, R. Kumar, Positive periodic solutions of Nicholson's blowflies model with harvesting, PanAmerican Math. Journal 24 (2014), 15-26.
  16. C. Qian, Global attractivity of periodic solutions in a delay differential equation, Comm. in Appl. Anal. 18 (2014), 253-260.
  17. A. Wan, D. Jiang, X. Xu, A new existence theory for positive periodic solutions to functional differential equations, Comput. Math. Appl. 47 (2004), 1257-1262.
  18. W. Wang, Positive periodic solutions of delayed Nicholson's blowflies models with a nonlinear density-dependent mortality term, Appl. Math. Model. 36 (2012), 4708-4713.
  • Communicated by Alexander Domoshnitsky.
  • Received: 2019-02-26.
  • Revised: 2019-08-08.
  • Accepted: 2019-08-12.
  • Published online: 2019-11-22.
Opuscula Mathematica - cover

Cite this article as:
Chuanxi Qian, Justin Smith, On existence and global attractivity of periodic solutions of nonlinear delay differential equations, Opuscula Math. 39, no. 6 (2019), 839-862, https://doi.org/10.7494/OpMath.2019.39.6.839

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.